What does "blood in stool" look like?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 10/2/2007 10:05 AM (GMT -6)   
sad  OK--so, I just had a major bowel movement--and I had little "pieces" that I thought at first were carrots (I had some yesterday)---but, the more I looked at them---they looked like a light red color? 
 
Besides the fact that my abdomin is killing me---could this be blood in my stool?  Or does blood in stool look like liquid?
 
I'm scared.......thanks!
 
sad   confused

hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 10/2/2007 10:06 AM (GMT -6)   
I should've said, "they looked light red/red color"-----

dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 10/2/2007 10:46 AM (GMT -6)   
Normally blood in the stool will be in liquid or tarry form although not everything is presented normal. Sometimes blood can't even be seen at all (occult blood). What you saw may be blood but also could be food. The best way to determine this is to have a hemoccult test done in your doc's office. Your GP should be able to perform this for you and you shouldn't require a specialist for this. I see "specks" of red in my stool and when I wipe too but for me its undigested food that I know from experience. Best to be safe and get it checked out.

Take Care

"Des"
Co-Moderator ~ IBS Forum & Co-Moderator ~ Lupus Forum 
Dx: IBS 1989, Diverticulosis 2004, Idiopathic Acute Colitis 2006, UCTD 2007
Meds: Plaquenil 400mg, Chlorzoxazone 500mg, Lyrica 50mg, Protonix 40mg, Lodine XL 1000mg, Klonopin PRN, Miralax 17g, Supplements


http://www.healingwell.com/donate


hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 10/2/2007 10:59 AM (GMT -6)   
I don't see anything when I wipe---I don't think----oh, now I can't remember----I don't think so though.....Thanks Des!

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 10/2/2007 11:35 AM (GMT -6)   
Food pieces in your stool is quite common with IBS.  Are you sure you didn't eat anything with tomatoes or red peppers in it?  Also, Kool-Aid will color your stools red. 
 
You should always be on the lookout for black stools; that's usually a sign of blood somewhere in your digestive tract (unless you are taking Pepto Bismol, which will make your stools dark/black).  Most bright red blood is just from hemmies, although maybe from an anal fissure.  If you're not hurting down low, then it's probably internal hemmies (mine bleed a little sometimes, but don't hurt--just itch when they are healing up!).  If you are hurting, then get looked at, because if you have a fissure, you may need some medicine to make it heal, your hemmies may be bad enough to need medicine or even surgery, or you may have something wrong with your intestines very low down. 

hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 10/2/2007 1:06 PM (GMT -6)   
Keria: I just keep thinking that taking some meds have caused me to get the serious pains down in the lower abdomin----can't even eat the blandest of diets without the pain. But, I have been keeping a food and "movements" journal--pains, how often I go, consistency of bowel movments, etc.... just so I can have a "highlights" sheet for the GI guy I am going to see AT THE END OF OCTOBER! (SIGH)!

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 10/2/2007 2:39 PM (GMT -6)   
That's a very good idea, actually. That can help the GI pinpoint what might be wrong with you and order tests that are more likely to confirm his suspicions. For instance, if you've already documented trying a gluten-free diet, and it didn't help, then your doctor will know it's not Celiac's and know not to bother ordering that test.

I don't know what meds you suspect of causing you problems, but I just read a few weeks ago that certain kinds of cholesterol medicines (like Crestor and Lipitor--in that same family) have really bad side effects and doctors tend to 1) ignore them , 2) deny they're related, 3) don't even realize that some problems are related to those medicines. For instance, severe muscle and joint aches is one of the known side effects. That seems kind of weird for a cholesterol medicine to produce, doesn't it? But even those drug manufacturers have it listed as a possible side effect, although they make it sound rarer and more mild than it seems to be in actuality. So you never can tell what your medicine might do to you! Right now I'm going off the echinecea that I was taking because I kept getting colds all of the time. I've gradually developed a problem with dizziness that I think may be linked to it, despite the fact that everything I've read said that it's a very rare side effect. But I can't think of anything else that would cause this onset of dizziness. Trust me to get the rare side effect from something!

hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 10/2/2007 7:20 PM (GMT -6)   
LOL---I would get the rare side effect from something too! The only meds I have been taking are/were:

Prilosec (didn't work) put me on
Aciphex (20mg up to 40mg)---took that for a month and that's when I started with the lower abdominal pains (felt like it gave me the burning feeling of heartburn too)
Protonix (40 mg)---still on the fence with this----I feel it gives me heart burn (EYE ROLL)--with the burning I didn't have with Prilosec

Klonopin (up to 1 mg) as needed--- I usually take 1/2x/week

Tramadol (50 mg?)---as needed--I took this twice for pain---but, it's not for stomach pain---it's for back/rib pain I was experiencing---so, my stomach pains are much worse lately than my back/ribs (although they still hurt)

SIGH----the saga continues!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 31, 2014 11:00 PM (GMT -6)
There are a total of 2,256,496 posts in 250,995 threads.
View Active Threads


Who's Online
This forum has 157717 registered members. Please welcome our newest member, carmi.
307 Guest(s), 15 Registered Member(s) are currently online.  Details
MarieLS, ohbehave, clocknut, Paddicake77, LymePickle, Mascoe1, Tigerfan53, Aniki980, Nina B, Dubaideb, carmi, lostson, kukukajoo, pablocito, Squirm


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer